MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 7F 16X4 110CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 7F 16X4 110CM; DILATOR, ESOPHAGEAL
Model Number 4171640L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During post dilation, it was reported that four maxi ld balloon catheter's rupture within the stent while inflating within the wall stent.There was no patient injury.The user felt that the balloons weren't wrapped as well as they usually are after they were removed from the package.This account uses these balloons frequently and is very familiar with the devices.The user does not feel that the balloon got caught on a stent strut within the stent and ruptured.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During post dilation, it was reported that four maxi ld balloon catheters ruptured within the stent while inflating a competitor¿s stent (four balloons were used to complete because they all continued to rupture).There was no patient injury.The user felt that the balloons weren't wrapped as well as they usually are after they were removed from the package.This account uses these balloons frequently and is very familiar with the devices.The user does not feel that the balloon got caught on a stent strut within the stent and ruptured.The target lesion for the lesions are the right/ left common iliac vein and left/ right external iliac vein, which was not calcified and greater than seventy percent stenosis.There were no difficulties removing the product from the hoop or the protective balloon cover.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used with a 70/30 heparinized saline/contrast ratio.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.There was no difficulty tracking towards the lesion.The device is available for analysis.No other information was provided.(b)(4): one non-sterile maxi ld 7f 16x4 110cm balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis of the maxi ld unit, no anomalies could be observed with the naked eye.Functional leak test was performed on the unit.A syringe filled with water was attached to the inflation lumen on the hub of the unit, and pressure was applied.A leakage was observed from the balloon in the proximal balloon area.Sem analysis was performed to the received balloon unit to identify the possible root cause of the leakage noted on the balloon.Sem results showed that the balloon¿s leakage was caused by a rupture on the balloon surface.The external surface of the balloon presented evidence of scratch marks near the balloon rupture, and it is very likely that the same factors that caused the scratch marks on the balloon¿s outer surface could have also contributed to the rupture condition found on the received balloon.The internal surface of the balloon and the marker bands did not present any evidence of damages.No other anomalies were found during the analysis.A device history record (dhr) review of lot 82156667 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ were not confirmed due to the technical definition of a burst; however leakage was confirmed for all four returned devices, which may appear to the user as a burst.However, the exact cause of the leakages found could not be conclusively determined.Based on the limited information available for review and product analyses, vessel characteristics (four balloon ruptured on the same stented vessel) and procedural/handling factors may have contributed to the reported event as evidenced by the scratch marks found during sem analysis.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This is a supplemental report to include the lot's manufacturing and expiration date.

Brand Name
MAXI LD 7F 16X4 110CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key8066733
Report Number9616099-2018-02522
Device Sequence Number2418496
Product Code KNQ
UDI-Device Identifier20705032002551
UDI-Public20705032002551
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number4171640L
Device Catalogue Number4171640L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/19/2018
Supplement Date Received by Manufacturer11/16/2018
12/14/2018
01/21/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/28/2018
01/10/2019
01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1